Alert archive / Texas / Coastal Flood Statements in 2016

Coastal Flood Statement 7, NWS Brownsville, TX

October 31, 2016Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Oct 31, 2016, 7:14 PM CDT for Kenedy County, Texas. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2016, 7:14 PM CDT (00:14 UTC)
Expired
Nov 1, 2016, 9:00 PM CDT
In force
26 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

037 
WHUS44 KBRO 010014
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
714 PM CDT MON OCT 31 2016

...SEA WATER RUN UP TO NEAR THE DUNES EXPECTED OVERNIGHT...

.CONTINUED EASTERLY FLOW SOUTH OF A HIGH PRESSURE RIDGE ACROSS THE
NORTHERN GULF COAST WILL MAINTAIN PERSISTENT LONG PERIOD EASTERLY
SWELLS...WHICH WILL CONTINUE TO BRING WATER TOWARD THE DUNE LINE
AT NARROW BEACHES ALONG SOUTH PADRE ISLAND THROUGH THE HIGH TIDE
CYCLE OVERNIGHT. TIDE LEVELS WILL REMAIN ABOVE PREDICTED LEVELS
THROUGH THE NEXT SEVERAL DAYS.

TXZ251-256-257-011200-
/O.EXP.KBRO.CF.Y.0001.000000T0000Z-161101T0000Z/
/O.EXP.KBRO.RP.S.0005.000000T0000Z-161101T0000Z/
/O.NEW.KBRO.CF.S.0007.161101T0014Z-161101T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
714 PM CDT MON OCT 31 2016

...COASTAL FLOOD ADVISORY HAS EXPIRED...
...HIGH RIP CURRENT RISK HAS EXPIRED...

...SEA WATER WILL CONTINUE TO REACH TOWARD THE DUNES AT HIGH TIDE
EVEN AS THREAT OF MORE SIGNIFICANT COASTAL FLOODING RECEDES...
...RIP CURRENT THREAT WILL REMAIN MODERATE TO HIGH THROUGH MUCH OF
THE WEEK...

* TIDAL RUN UP...WATER LEVEL ALONG THE BEACHES IS EXPECTED TO
  CONTINUE RUNNING NEAR 1 FOOT ABOVE THE GROUND AT THE BEACH AND
  SURF INTERFACE. DURING THE OVERNIGHT HIGH TIDE CYCLE...WATER
  WILL RUN UP TOWARD BUT JUST SHY OF THE DUNES AT TYPICALLY
  NARROWER BEACH LOCATIONS. WATER SHOULD RECEDE HALFWAY TO THE
  NORMAL SURF AND BEACH INTERFACE DURING LOW TIDE TUESDAY MORNING.

* RIP CURRENTS...SURF WAVES CONTINUE TO REMAIN AT 3 TO 5 FEET
  ALONG THE BEACH EXCEPT 4 TO 6 FEET ALONG THE NORTH SIDE OF THE
  ISLA BLANCA AND PORT MANSFIELD JETTY THROUGH TUESDAY AND PERHAPS
  BEYOND. THE COMBINATION OF THE HIGH WAVES AND LONG PERIOD
  EASTERLY SWELL WILL MAINTAIN A MODERATE TO HIGH THREAT OF RIP
  CURRENTS THROUGH MUCH OF THE WEEK.

* TIMING...THE HIGH TIDE CYCLE WITH RUNUP WILL CONTINUE OVERNIGHT
  UNTIL AROUND 3 AM BEFORE TIDES RECEDE TOWARD LOWER VALUES TOWARD
  SUNRISE.

* IMPACTS...DURING THE OVERNIGHT HIGH TIDE CYCLE...WATER WILL
  COVER MOST OF THE BEACH. UMBRELLAS AND TRASH CANS NOT STOWED
  BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN
  DIFFICULT BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE
  MANSFIELD JETTY. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING
  DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH THREAT OF RIP CURRENTS.

POOR TO AVERAGE SWIMMERS SHOULD REMAIN IN WATER AT KNEE DEEP OR
LESS.  BEACH WALKERS SHOULD REMAIN ALERT TO FAST RUN UP WHICH CAN
KNOCK SOME PEOPLE OFF THEIR FEET.

VEHICLES...EXCEPT FOR THOSE WITH FOUR WHEEL DRIVE AND HIGH WHEEL
BASES...WILL BE DIFFICULT TO DRIVE ON THE BEACH OVERNIGHT. THIS
INCLUDES LOCATIONS NORTH OF PUBLIC BEACH ACCESS NUMBER 3.
UMBRELLAS...BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD
REMAIN STOWED BEHIND THE DUNES.

$$

52/BSG
2 follow-up statements
155 
WHUS44 KBRO 011026
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
526 AM CDT TUE NOV 1 2016

...TIDAL WATER RUN UP TO NEAR THE DUNES EXPECTED ALONG THE LOWER
TEXAS COAST BEACHES THIS EVENING...

...DANGEROUS RIP CURRENTS THROUGH TONIGHT...

.CONTINUED EASTERLY FLOW SOUTH OF A HIGH PRESSURE RIDGE ACROSS
THE NORTHERN GULF COAST WILL MAINTAIN PERSISTENT LONG PERIOD
EASTERLY SWELLS...WHICH WILL CONTINUE TO BRING WATER TOWARD THE
DUNE LINE AT NARROW BEACHES ALONG SOUTH PADRE ISLAND THROUGH THE
HIGH TIDE CYCLE THIS EVENING. TIDE LEVELS WILL REMAIN ABOVE
PREDICTED LEVELS THROUGH THE NEXT SEVERAL DAYS.

TXZ251-256-257-011830-
/O.EXT.KBRO.CF.S.0007.000000T0000Z-161102T0200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
526 AM CDT TUE NOV 1 2016

...SEA WATER WILL CONTINUE TO REACH TOWARD THE DUNES AT HIGH TIDE
EVEN AS THREAT OF MORE SIGNIFICANT COASTAL FLOODING RECEDES...
...RIP CURRENT THREAT WILL REMAIN MODERATE TO HIGH THROUGH MUCH OF
THE WEEK...

* TIDAL RUN UP...WATER LEVEL ALONG THE BEACHES IS EXPECTED TO
  CONTINUE RUNNING NEAR 1 FOOT ABOVE THE GROUND AT THE BEACH AND
  SURF INTERFACE. DURING THE HIGH TIDE CYCLE THIS EVENING...WATER
  WILL RUN UP TOWARD BUT JUST SHY OF THE DUNES AT TYPICALLY
  NARROWER BEACH LOCATIONS. WATER SHOULD RECEDE HALFWAY TO THE
  NORMAL SURF AND BEACH INTERFACE DURING LOW TIDE WEDNESDAY MORNING.

* RIP CURRENTS...SURF WAVES CONTINUE TO REMAIN AT 3 TO 5 FEET 
  ALONG THE BEACH EXCEPT 4 TO 6 FEET ALONG THE NORTH SIDE OF THE 
  ISLA BLANCA AND PORT MANSFIELD JETTY THROUGH TUESDAY AND 
  PERHAPS BEYOND. THE COMBINATION OF THE HIGH WAVES AND LONG 
  PERIOD EASTERLY SWELL WILL MAINTAIN A MODERATE TO HIGH THREAT 
  OF RIP CURRENTS THROUGH MUCH OF THE WEEK. 

* TIMING...THE HIGH TIDE CYCLE WITH RUNUP WILL CONTINUE THIS
  EVENING UNTIL AROUND 7 PM BEFORE TIDES RECEDE LATER TONIGHT.

* IMPACTS...DURING THE HIGH TIDE CYCLE THIS EVENING...WATER WILL
  COVER MOST OF THE BEACH. UMBRELLAS AND TRASH CANS NOT STOWED
  BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN
  DIFFICULT BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE
  MANSFIELD JETTY. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING
  DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS.

THERE IS A HIGH THREAT OF RIP CURRENTS.

POOR TO AVERAGE SWIMMERS SHOULD REMAIN IN WATER AT KNEE DEEP OR
LESS.  BEACH WALKERS SHOULD REMAIN ALERT TO FAST RUN UP WHICH CAN
KNOCK SOME PEOPLE OFF THEIR FEET.

VEHICLES...EXCEPT FOR THOSE WITH FOUR WHEEL DRIVE AND HIGH WHEEL
BASES...WILL BE DIFFICULT TO DRIVE ON THE BEACH OVERNIGHT. THIS
INCLUDES LOCATIONS NORTH OF PUBLIC BEACH ACCESS NUMBER 3.
UMBRELLAS...BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD
REMAIN STOWED BEHIND THE DUNES.

$$
969 
WHUS44 KBRO 011637
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1137 AM CDT TUE NOV 1 2016

...TIDAL WATER RUN UP TO NEAR THE DUNES EXPECTED ALONG THE LOWER
TEXAS COAST BEACHES THIS EVENING...

...DANGEROUS RIP CURRENTS THROUGH TONIGHT...

.EAST WINDS SOUTH OF A HIGH PRESSURE RIDGE ACROSS THE NORTHERN
GULF COAST WILL MAINTAIN PERSISTENT LONG PERIOD EAST SWELLS...
BRINGING WATER TOWARD THE DUNE LINE AT NARROW BEACHES ALONG SOUTH
PADRE ISLAND THROUGH HIGH TIDE THIS EVENING. TIDES WILL BE ABOVE
PREDICTED FOR THE NEXT FEW DAYS.

TXZ251-256-257-020200-
/O.CON.KBRO.CF.S.0007.000000T0000Z-161102T0200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1137 AM CDT TUE NOV 1 2016

...SEA WATER WILL REACH TOWARD THE DUNES AT HIGH TIDE...
...THE RIP CURRENT THREAT WILL REMAIN MODERATE TO HIGH MUCH OF
THE WEEK...

* TIDAL RUN UP...THE WATER LEVEL ALONG THE BEACHES WILL RUN NEAR
  A FOOT ABOVE THE GROUND AT THE BEACH AND SURF INTERFACE. DURING
  THE HIGH TIDE CYCLE THIS EVENING...WATER WILL RUN UP TOWARD BUT
  JUST SHY OF THE DUNES AT NARROW BEACH LOCATIONS. WATER SHOULD
  RECEDE HALFWAY TO THE NORMAL SURF AND BEACH INTERFACE DURING LOW
  TIDE THURSDAY MORNING.

* RIP CURRENTS...SURF WAVES WILL REMAIN AT 3 TO 6 FEET ALONG THE
  BEACH. THE COMBINATION OF HIGH WAVES AND LONG PERIOD EASTERLY
  SWELL WILL MAINTAIN A MODERATE TO HIGH THREAT OF RIP CURRENTS
  THROUGH MUCH OF THE WEEK.

* TIMING...THE HIGH TIDE CYCLE WITH RUNUP WILL CONTINUE UNTIL
  AROUND 7 PM BEFORE TIDES RECEDE LATER TONIGHT.

* IMPACTS...DURING THE HIGH TIDE CYCLE THIS EVENING...WATER WILL
  COVER MOST OF THE BEACH. UMBRELLAS AND TRASH CANS NOT STOWED
  BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN
  DIFFICULT BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE
  MANSFIELD JETTY. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING
  DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS.

THERE IS A HIGH THREAT OF RIP CURRENTS.

POOR TO AVERAGE SWIMMERS SHOULD REMAIN IN WATER AT KNEE DEEP OR
LESS.  BEACH WALKERS SHOULD REMAIN ALERT TO FAST RUN UP WHICH CAN
KNOCK SOME PEOPLE OFF THEIR FEET.

VEHICLES...EXCEPT FOR THOSE WITH FOUR WHEEL DRIVE AND HIGH WHEEL
BASES...WILL BE DIFFICULT TO DRIVE ON THE BEACH OVERNIGHT. THIS
INCLUDES LOCATIONS NORTH OF PUBLIC BEACH ACCESS NUMBER 3.
UMBRELLAS...BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD
REMAIN STOWED BEHIND THE DUNES.

$$

54

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 31, 6:28 PM CDT, 46 minutes earlier.

Area forecast discussion, Oct 31, 6:28 PM CDT, 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
628 PM CDT Mon Oct 31 2016

.DISCUSSION...Updated for forecast changes and 00Z aviation
forecast.

What was once a potential for increased rain chances as
the weekend turned into Halloween ended up being more like a
"ghost" of a chance for the Valley today and tonight. Blue skies
will become scary...err starry...after sunset in time for the
ghouls and goblins to come out and in all seriousness near perfect
for trick or treating and other end of October related activities.

So...have made changes to remove all mentionable rain chances
overnight for all but the immediate coast, and those will come
well after midnight if at all as southerly rather than
southeast/easterly flow behind the apparition of a weak upper
disturbance tends to keep any precipitation well out to sea. just
enough moisture fills the column toward daybreak Tuesday to keep a
hint of rain in the forecast but may need to remove the westward
extent later this evening.

The other addition was patchy fog for the ranchlands and rural
farmland toward daybreak and an hour or two after. Even though low
level flow becomes southeast, plenty of uncertainty as to whether
it will be able run at the necessary 3-5 knots especially in rural
areas to keep the development of at least patchy fog, some locally
dense, after 4 or 5 AM. While the southeast flow should keep
coverage much lower than the areas of dense fog we saw this
morning, can't rule out the potential with clear skies and nights
now 13+ hours long.

the other obvious change was to remove/upgrade the pessimistic
sky cover. See no reason not to see "clear" or "mostly clear"
until any fog and low ceilings form away from the Valley, and
perhaps for some near dawn shower/cloud development toward the
beaches. Even on Tuesday it's hard to find argument for a mostly
cloudy/limited sunshine day especially inland where a dry pocket
continues most of the day between 850-600 mb.

finally...though sea water runup continues at high tide this
evening it has generally fallen just short of the duneline. That
said, with continued 10 second swell despite a very gradual drop
in wave/sea heights (mostly due to swell) decided to replace with
a statement to cover the higher tide cycle overnight. Will end by
daybreak Tuesday and let next shifts decide if needs to be
continued for the next few days of high tide cycles (overnights).
52/BSG

&&

.AVIATION...another quiet overnight though will have to keep tabs
on harlingen/valley airport, whose proximity to rural farmland of
northern cameron and willacy county helped with ground fog that
eventually reduced visibility below 1 miles this morning. light
off-deck southeast flow vs. light/variable flow this morning
should keep density down but will continue to mention a TEMPO MVFR
visibility toward and just beyond daybreak Tuesday.

As for precipitation? Similar to this time Sunday model guidance
from the mid afternoon run has backed down on chances. Typically
the 18Z run has some starting issues based on 6-hour advanced
timing, but flow pattern and lack of organized energy on back side
of ridge despite southwest flow aloft gives pause for better rain
chances, especially for the McAllen/Miller area. Latest GFS guidance
backed down below 10 percent for the daylight hours and even the
wetter ECMWF is not so bullish. Based on
persistence...situation...and climatology will remove mentionable
rainfall there and hold to VCSH for Harlingen and Brownsville for
now.

Aside from the potential fog period at Harlingen...VFR should be
the rule for the forecast period.
52/BSG

&&

.PREV DISCUSSION... /issued Issued by National Weather Service Austin/San Antonio TX/

SHORT TERM (Today through Tuesday):
Isolated showers continue to remain offshore this afternoon as
weak subsidence and midlevel dry air associated with the ridge
aloft continue to stifle shower development despite the presence
of a weak inverted trough over the Lower Rio Grande Valley. Hi-res
and global models both continue to indicate that these showers
will generally remain offshore, but have kept 20 POPs for the
easternmost counties through 00Z in case any of the showers move
inland. Showers are not generally expected tonight given loss of
daytime heating. Patchy fog may be possible over some of the
interior areas tonight, but southerly winds around 5 knots and
development of low clouds aloft should prevent more widespread fog
or any patchy areas of dense fog from developing. The Coastal
Flood Advisory and Rip Current Statement will remain in effect
until 7pm Monday night, but the evening shift will monitor whether
the expected ESE shift in winds over the Gulf allow swells to
continue to subside enough to allow this advisory to expire.

Water vapor imagery shows a surge in midlevel moisture moving into
the region from the south that will increase instability and
precipitable water values through tomorrow. This will combine with
additional forcing from the weak upper-level disturbance that will
rotate around the ridge over the Gulf to cause isolated to
scattered showers and thunderstorms late tomorrow morning and
afternoon across the eastern half of the region. Although the
greatest coverage of convection should remain offshore and just
along the Gulf Coast where CAPE and moisture will be greatest,
the Texas Tech WRF suggests some greater coverage tomorrow
afternoon into the central parts of the CWA. Thus, have kept 20-30
POPs over these areas in case this solution bears out. Highs
tomorrow will be similar to today's remaining in the 80s aside
from a few spots in the lower 90s along the Rio Grande.

LONG TERM (Tuesday Night through Sunday):
Rain chances increase further on Wednesday and Thursday as the
surge in tropical moisture continues as a longwave trough cuts off
over Arizona and retrogrades slightly to the southwest. However,
large-scale dynamic forcing will still remain low aside from some
weak isentropic ascent, so convective coverage should remain
fairly scattered. A weak cold front should move into the region
on Thursday afternoon or evening to provide the greatest chance of
more widespread showers and thunderstorms. Winds should become
northeasterly on Friday and Saturday with high temperatures
decreasing about 5 degrees behind the front. However, rain chances
should decrease to only allow for more isolated activity as this
front dissipates given its main dynamic forcing will be well to
east with the longwave trough digging over the eastern third of
the U.S. An increase in rain chances will occur once again on
Sunday into Monday as the cutoff low out west ejects to the
northeast through the South Central Plains.

MARINE:

Now Through Tuesday Night...Isolated shower activity continues
offshore, but should begin to decrease in coverage later this
evening before picking up again towards sunrise. Shower and
thunderstorm activity should be higher in coverage tomorrow
afternoon than they have been today. Winds that are currently
east-southeast at 5-12 knots with gusts remaining below 15 knots
are expected to become more southeasterly around 10 knots through
the late afternoon and evening hours. This should allow seas to
begin to subside from where they are at in the 4 to 6 foot range
now to more of a 3 to 5 foot range tonight and tomorrow, but SCEC
conditions will still likely be met.

Wednesday through Saturday...
Southeasterly winds should continue through Thursday ahead of a
weak cold front that will pass through Thursday afternoon or
evening. There may be some enhanced wave heights on Thursday
morning as winds briefly increase ahead of the front that will
have to be monitored. Winds behind the front will be fairly weak
out of the east-northeast which will allow wave heights to
decrease slightly. Scattered showers and thunderstorms are
expected offshore Wednesday and Thursday, with the greatest
chances with the frontal passage on Thursday before coverage
becomes more isolated for Friday and Saturday.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ251-256-
     257.

     Coastal Flood Advisory until 7 PM CDT this evening for TXZ251-
     256-257.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Oct 31, 4:49 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
449 PM CDT MON OCT 31 2016

TXZ251-256-257-011130-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
449 PM CDT MON OCT 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS THE LOWER TEXAS COAST.

.DAY ONE...TONIGHT

SEA WATER WILL RUN UP CLOSE TO THE DUNES OF NARROW BEACHES DURING
HIGHER TIDE CYCLES WHICH WILL CONTINUE THROUGH 2 OR 3 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TIDES AND CURRENTS: SEA WATER WILL CONTINUE TO RUN UP CLOSE TO THE
DUNES OF NARROW BEACHES DURING HIGHER TIDE CYCLES WHICH WILL
TYPICALLY RANGE FROM NEAR SUNSET TO THE PRE DAWN HOURS TUESDAY
THROUGH WEDNESDAY. A MODERATE TO HIGH THREAT FOR RIP CURRENTS WILL
CONTINUE THROUGH NEXT WEEKEND.

THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS THROUGH SATURDAY WITH OCCASIONAL
CLOUD TO GROUND LIGHTNING THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>250-252>255-011130-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
449 PM CDT MON OCT 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

POCKETS OF DENSE FOG MAY DEVELOP ACROSS THE RANCHLANDS AND PERHAPS
REACH THE RURAL FARMLANDS OF HIDALGO AND WILLACY COUNTY AFTER 4 OR
5 AM. THE FOG MAY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS
MAKING DRIVING DIFFICULT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED MAINLY EAST OF
INTERSTATE HIGHWAY 69C TUESDAY AFTERNOON...AND IN ALL AREAS
WEDNESDAY THROUGH SATURDAY AFTERNOON. THE BEST POTENTIAL FOR HEAVY
RAINFALL AND NUISANCE URBAN FLOODING IS ON THURSDAY...OTHERWISE
THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-011130-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
449 PM CDT MON OCT 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

ELEVATED SEAS OF 6 FEET...WITH A FEW SWELL AND WAVE COMBINATIONS
REACHING 7 FEET...ARE LIKELY TONIGHT MAINLY BEYOND 20 NAUTICAL
MILES OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED SEAS OF 6 TO 7 FEET ARE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY MAINLY BEYOND 20 NAUTICAL MILES OUT AND COULD AFFECT ALL
GULF WATERS BY THE WEEKEND.

ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY THROUGH SATURDAY WILL
PRODUCE OCCASIONAL CLOUD TO WATER LIGHTNING. STRONGER CELLS COULD
PRODUCE WIND GUSTS OF 30 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

52/BSG

Nearby

Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.